Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 56, NWS North Platte, NE

May 19, 2013Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 19, 2013, 4:21 PM CDT for Wheeler County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 4:21 PM CDT (21:21 UTC)
Expired
May 19, 2013, 5:00 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wheeler County, NE

The radar

The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 4:45 PM CDTHAIL 11 Se Ericson, NEQUARTER SIZE HAIL REPORTED AT 445 PM NEAR ERICSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WUUS53 KLBF 192121
SVRLBF
NEC183-192200-
/O.NEW.KLBF.SV.W.0056.130519T2121Z-130519T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
421 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 500 PM CDT

* AT 416 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  ERICSON...AND MOVING NORTH AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ERICSON...FOUR CORNERS...CUMMINSVILLE AND BUFFALO FLATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4173 9863 4173 9876 4208 9876 4209 9873
      4209 9850
TIME...MOT...LOC 2121Z 180DEG 29KT 4173 9871

HAIL...1.00IN
WIND...60MPH

$$

TAYLOR
2 follow-up statements
302 
WWUS53 KLBF 192151
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
451 PM CDT SUN MAY 19 2013

NEC183-192200-
/O.CON.KLBF.SV.W.0056.000000T0000Z-130519T2200Z/
WHEELER NE-
451 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WHEELER COUNTY UNTIL 500 PM CDT...

AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ERICSON...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ERICSON...FOUR CORNERS...CUMMINSVILLE AND BUFFALO FLATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4173 9863 4173 9876 4208 9876 4209 9873
      4209 9850
TIME...MOT...LOC 2151Z 213DEG 21KT 4176 9865

HAIL...1.00IN
WIND...60MPH

$$

TAYLOR
333 
WWUS53 KLBF 192200
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 PM CDT SUN MAY 19 2013

NEC183-192210-
/O.EXP.KLBF.SV.W.0056.000000T0000Z-130519T2200Z/
WHEELER NE-
500 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WHEELER COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4173 9863 4173 9876 4208 9876 4209 9873
      4209 9850
TIME...MOT...LOC 2200Z 213DEG 21KT 4180 9861

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:35 PM CDT, 46 minutes earlier.

Area forecast discussion, May 19, 3:35 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT SUN MAY 19 2013

.SYNOPSIS...
ISSUED AT 335 PM CDT SUN MAY 19 2013

AT H5 CLOSED LOW OVER THE NORTHERN PLAINS WITH DEEP TROUGH OVER THE
WESTERN CONUS. H5 RIDGE INTO THE GREAT LAKES. H5 WAVE UNDERNEATH
RIDGE OVER THE SOUTHEAST WITH ASSOCIATED SHOWERS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 335 PM CDT SUN MAY 19 2013

LARGE UPPER LEVEL LOW WILL TRACK FROM NEBRASKA TONIGHT TO SOUTH
DAKOTA MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TONIGHT...WITH SHOWERY WEATHER TO CONTINUE ACROSS NORTHERN
NEBRASKA MONDAY. A SEVERE STORM OR TWO CANNOT BE RULED OUT ACROSS
CENTRAL INTO EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA THIS
EVENING...WHERE STRONGER FLOW ALOFT RESIDES. H85 WIND SPEEDS
INCREASE CONSIDERABLE ON THE SOUTH SIDE OF THE UPPER LEVEL LOW
MONDAY...WITH SPEEDS AT THE SFC NEARING ADVISORY CRITERIA ACROSS FAR
WESTERN NEBRASKA AND THE PANHANDLE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 335 PM CDT SUN MAY 19 2013

MODELS IN GOOD AGREEMENT WITH SLOW EXIT OF UPPER LOW FROM THE
NORTHERN PLAINS. RAINSHOWERS WILL AFFECT NORTHERN PORTIONS OF
WESTERN NEBRASKA THROUGH WEDNESDAY. TEMPERATURES WILL BE SOME WHAT
COOLER WITH CLOUD COVER AND SCATTERED RAIN SHOWER. HYDROLOGY WILL
CONTINUE TO BE A CONCERN AND WILL HAVE TO WATCHED. LOWS IN THE 40S
AND HIGHS IN THE 60S NORTH TO LOW 70S SOUTHWEST. SHARP RIDGE
DEVELOPS OVER NORTHERN PLAINS WEDNESDAY THROUGH THURSDAY AS NEXT
SYSTEM DROPS SOUTHEAST OUT OF THE PACIFIC NORTHWEST. SOUTHWEST
FLOW AND DIVERGENCE ALOFT WITH GULF MOISTURE AVAILABLE EXPECT
THUNDERSTORM DEVELOPMENT THURSDAY NIGHT THROUGH SUNDAY MAINLY LATE
AFTERNOON AND EARLY EVENING. TEMPERATURES RISING INTO THE 70S AND
80S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 335 PM CDT SUN MAY 19 2013

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AS A COLD UPPER LEVEL
LOW PRESSURE SYSTEMS SLOWLY MOVES EAST ACROSS THE AREA. AREAS OF
MVFR ARE EXPECTED WITHIN AREAS RECEIVING SHOWERS. OTHERWISE SFC
WINDS WILL BE NORTHWEST AT 5 TO 15 KTS.

&&

.HYDROLOGY...
ISSUED AT 335 PM CDT SUN MAY 19 2013

ISSUED SMALL STREAM FLOOD ADVISORY FOR KEITH AND SOUTHERN GARDEN
COUNTIES AS UPPER LOW KEEPS A NARROW BAND OF RAIN OVER THE
COUNTIES WITH ALREADY SATURATED GROUND FROM THUNDERSTORMS LAST
NIGHT. THE UPPER LOW IS PULLING SLOWLY EAST. SECONDARY ROADS ARE
MUDDY AND SOME HAVE WATER CROSSING THE ROAD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...POWER
SHORT TERM...TAYLOR
LONG TERM...POWER
AVIATION...TAYLOR
HYDROLOGY...POWER
Hazardous weather outlook, May 19, 12:11 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1211 PM CDT SUN MAY 19 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-201715-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1211 PM CDT SUN MAY 19 2013 /1111 AM MDT SUN MAY 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN UPPER LEVEL LOW WILL MOVE NORTH THROUGH WESTERN AND NORTH
CENTRAL NEBRASKA. THE COLD AIR ALOFT WILL MAKE CONDITIONS
FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE
HAIL...MAINLY EAST OF HIGHWAY 83. HAIL SIZES OF 1 INCH OR LESS
ARE GENERALLY EXPECTED WITH STORMS WHICH REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Local storm report, May 19, 1:10 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
110 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             10 S RUSHVILLE          42.57N 102.47W
05/18/2013  E1.75 INCH       SHERIDAN           NE   PUBLIC

&&

MPOWER
Local storm report, May 19, 2:30 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HEAVY RAIN       PAXTON                  41.12N 101.36W
05/19/2013  M1.90 INCH       KEITH              NE   PUBLIC

            1.90 INCH OF RAIN REPORTED AT PAXTON OVER PAST 24 HRS.

&&

JGOMEZ
Local storm report, May 19, 3:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     MULLEN                  42.04N 101.04W
05/18/2013                   HOOKER             NE   PUBLIC

            DAMAGE REPORTS OF A FLAG POLE SNAPPED, 25 SHINGLES BLOWN
            OFF AND PART OF A PRIVACY FENCE BLOWN OVER.

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:09 PM CDTSevere Thunderstorm WarningLBFSheridan51 min
May 18, 7:12 PM CDTSevere Thunderstorm WarningLBFChase, Perkins48 min
May 18, 7:15 PM CDTTornado WarningLBFArthur, Deuel, Garden, Keith30 min
May 18, 7:20 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas40 min
May 18, 7:35 PM CDTTornado WarningLBFArthur, Keith, McPherson25 min
May 18, 7:40 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins50 min
May 18, 7:48 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, McPherson, Perkins42 min
May 18, 7:56 PM CDTSevere Thunderstorm WarningLBFChase49 min
May 18, 8:04 PM CDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson41 min
May 18, 8:09 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas51 min
May 18, 8:45 PM CDTSevere Thunderstorm WarningLBFChase, Perkins45 min
May 19, 1:15 PM CDTAreal Flood AdvisoryLBFGarden, Keith, Logan, McPherson, Thomas136 days
May 19, 1:16 PM CDTAreal Flood AdvisoryLBFGarden, Keith9 hr
May 19, 3:56 PM CDTSevere Thunderstorm WarningLBFGarfield49 min
May 19, 5:05 PM CDTSevere Thunderstorm WarningLBFGarfield, Loup40 min
May 19, 5:20 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha40 min
May 19, 5:26 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler49 min
May 19, 5:34 PM CDTSevere Thunderstorm WarningLBFLoup, Rock41 min
May 19, 5:39 PM CDTSevere Thunderstorm WarningLBFGarfield51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.